Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 11, 2001, 3:50 PM CST for Dallas County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 11, 2001, 3:50 PM CST (21:50 UTC)
- Expired
- Mar 11, 2001, 5:45 PM CST
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 112153 FFWFTW TXC113-112345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SUN MAR 11 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CST * AT 350 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING OVER SEVERAL STREETS...LOW AREAS...AND SOME CREEKS ACROSS THE EASTERN PART OF THE COUNTY. THE RAIN AND THUNDERSTORMS WILL BE TAPERING OFF...BUT FLASH FLOODING WILL CONTINUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3257 9685 3256 9654 3296 9652 3297 9664
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:30 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 11, 3:30 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SAT MAR 11 2001 CURRENT MASS OF CONVECTION OCCURRING OVER THE EASTERN HALF OF NORTH TEXAS ASSOCIATED WITH STRONG LOW LEVEL WARM ADVECTION AND H850 JET AXIS. DRY LINE LOCATED FROM CHILDRESS TO JUST WEST OF SAN ANGELO BEGINNING TO SURGE EASTWARD. WARM 60+ DEWPOINTS HAVE SPREAD NORTH INTO THE METROPLEX AND MAY REACH THE WESTERN RED RIVER VALLEY THIS EVENING. INSOLATION OVER THE EXTREME WESTERN THIRD HAS ENHANCED THE DEVELOPMENT OF A GOOD BAROCLINIC ZONE. SATELLITE IMAGERY INDICATING THE COLD POOL ALOFT EVIDENT OVER THE SOUTHERN ROCKIES ON THE 12Z H500 MB ANALYSIS...HAS REACHED WEST TEXAS THIS AFTERNOON. THIS SHORTWAVE WILL ENHANCE CONVECTIVE RE-DEVELOPMENT THIS EVENING WITH STORMS FOCUSING ALONG THE DRY LINE AS IT REACHES A MONTAGUE...MINERAL WELLS...TO LAMPASAS LINE. EXPECT THE NARROW SQUALL LINE...WITH ISOLATED SEVERE STORMS DUE TO STEEP LAPSE RATES...TO EXIT THE CWA AFTER MIDNIGHT. DECREASING CLOUD TREND THEREAFTER. FLASH FLOOD THREAT WILL BE QUITE LOCALIZED AND WILL NOT WARRANT A WATCH AT THIS TIME. CONFLUENT UPPER FLOW EARLY THIS WEEK...WILL RESULT IN A TRANQUIL PATTERN UNTIL THE NEXT UPPER LOW AND ASSOCIATED SHORTWAVE MOVES ACROSS THE REGION WEDNESDAY NIGHT AND EXITS THURSDAY. TEMPERATURES WILL REMAIN MILD UNTIL THE NEXT SURGE OF COOLER AIR ARRIVES DURING THE LATTER PART OF THE WEEK. DFW 53/76/45/72 8000 | ACT 53/77/45/73 8000 .FTW...NONE. ...48...
In the hours before
Special weather statement, Mar 11, 11:55 AM CST, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CST SUN MAR 11 2001 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH CENTRAL TEXAS. GULF MOISTURE WILL CONTINUE TO SPREAD NORTHWARD ACROSS THE REGION THROUGHOUT THE AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO GRADUALLY DESTABILIZE...ESPECIALLY WEST OF A FORT WORTH TO TEMPLE LINE WHERE SOME SUNSHINE IS EXPECTED. ALTHOUGH THUNDERSTORMS OVER THE REGION AT MIDDAY COULD PRODUCE SOME SMALL HAIL...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BEGIN LATE THIS AFTERNOON. STORMS WILL LIKELY FORM ALONG THE DRY LINE BETWEEN 3 PM AND 5 PM WEST OF A BOWIE...TO MINERAL WELLS...TO STEPHENVILLE LINE. THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE REGION THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL...GIVEN COLD TEMPERATURES ALOFT. HOWEVER...A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WEST OF FORT WORTH AFTER 3 PM... AND ACROSS THE REMAINDER OF NORTH CENTRAL TEXAS AFTER 6 PM. ...WINDS... GUSTY WINDS OF 15 TO 25 MPH WILL RESULT IN CHOPPY WATERS ON AREA LAKES. BOATERS SHOULD EXERCISE CAUTION WHEN VENTURING INTO OPEN WATERS. 09
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:25 PM CST | Severe Thunderstorm Warning | FWD | Collin | 50 min |
| Mar 11, 2:29 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 46 min |
| Mar 11, 5:06 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 39 min |
| Mar 11, 5:38 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 67 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.